MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Battery Problem (2885); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the hawkone was returned connected to a cutter driver.No other ancillary devices were included.During visual inspection, it was noted that the hawkone was connected to a cutter driver with the power switch in the on position.Biological debris was observed within the distal assembly and the cutter was approximately 2cm distal of the cutter window.No structural damage to the hawkone or cutter driver was noted.During functional testing, the thumb-switch was retracted and the cutter was pulled back into the cutter window.The cutter driver did not activate.Biological debris was observed behind and in front of the cutter head.The thumb switch was advanced and the cutter was able to advance approximately 2.3 cm distal of the cutter window.The hawkone was removed from the cutter driver and connected to a cutter driver from the lab.The cutter driver was powered on and the thumb switch was retracted.The cutter driver motor activated as intended.The cutter driver was opened and the battery was replaced with a lab 9v battery.After replacing the battery, re-connecting the hawkone and retracting the thumb-switch, the cutter driver activated as intended.The battery was connected to a multimeter in the lab and indicated 8.95 v.A batter from a known operation cutter driver was measured at 9.60v.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a hawkone device with a non-mdt 6fr sheath and non-mdt.014 guidewire for the treatment of a 60mm, 80% stenosed plaque lesion in the mid left superficial femoral artery (sfa).The vessel was described as being non-tortuous and the artery diameter was 6mm.The vessel was not pre-dilated.The ifu was not followed.This event occurred intrastent and the device passed through a previously deployed unknown stent.It is reported the motor of the hawkone device stopped running.The thumb switch could be turned off but the cutter was positioned outside of the housing.The device was safely removed from the patient with no deformation noted in the cutter and an angioplasty was performed.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7333400
Report Number9612164-2018-00499
Device Sequence Number18893903
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Catalogue NumberH1-M
Device Lot NumberA489429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1